Florida, 2003

Funnel Cloud in Florida, June 12, 2003

June 12, 2003 · NWS JAX · 1 event in 1 county or zone

1 funnel cloud, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 12, 1:55 PM EST, 3 hours 5 minutes earlier.

Area forecast discussion, Jun 12, 1:55 PM EST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
255 PM EDT THU JUN 12 2003

MID/UPPER SHORT WAVE IS ENHANCING DEVELOPMENT OF CONVECTION ACROSS
NE FLORIDA EARLY THIS AFTERNOON. QUITE A STRONG CLUSTER IS MOVING
THROUGH THE GAINESVILLE/SUWANNEE VALLEY AREA. LO/MID LEVEL SWLY FLOW
COMBINED WITH ABUNDANT MOISTURE AND INSTABILITY WILL MAKE THIS A
VERY ACTIVE EVENING FOR STORMS. WILL GO WITH LIKELY POPS FIRST
PERIOD.

UPPER TROUGH WILL PERSIST ACROSS THE SOUTHEAST U.S. INTO THE
WEEKEND WITH PERIODIC DISTURBANCES MOVING THROUGH THE CWA.
INCREASING CLOUDS ON FRIDAY WILL AND LESS INSTABILITY WILL LESSEN
THE CHANCE FOR STRONG STORMS. THE CAPE IS EXPECTED TO DROP BELOW
1000 J/KG ON FRIDAY WHEREAS ITS ABOVE 3500 J/KG THIS AFTN. MORE OF
THE SAME ON SATURDAY AND WILL GO WITH 50% POPS OVER MOST OF THE
AREA ON FRI/SAT AFTERNOONS.

MARINE...BUOY 41012 HAS CONSISTENTLY REPORTED 10-15 KT WITH 3 FT
SEAS. SOUTH TO SW WINDS WILL CONTINUE THROUGH THE WEEKEND.

.PRELIMINARY POINT TEMPS/POPS...

AMG 72 89 71 89 / 50 50 40 40
SSI 75 86 76 87 / 50 50 40 40
JAX 73 89 72 90 / 60 50 40 40
SGJ 74 86 73 86 / 60 50 40 40
GNV 72 90 71 91 / 60 50 40 40
OCF 72 90 71 91 / 60 50 40 40

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.

MKT/EZ
Hazardous weather outlook, Jun 12, 11:21 AM EST, 5 hours 39 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-122130-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1221 PM EDT THU JUN 12 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST
GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED THUNDERSTORMS WILL FORM ALONG THE SEABREEZE FRONTS EARLY
THEN INCREASE IN COVERAGE ACROSS INLAND AREAS BY LATE AFTERNOON.
STORM MOTION WILL BE TO THE NORTHEAST AT 10 TO 15 MPH. THESE
STORMS WILL DRIFT TOWARD THE EAST COAST THIS EVENING. ISOLATED PULSE
SEVERE STORMS COULD DEVELOP AND THE PRIMARY HAZARDS WOULD BE FREQUENT
LIGHTNING...DAMAGING DOWNBURST WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP EACH DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME...HOWEVER STORM
SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED FOR
YOUR AREA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

TRABERT

In the hours before

Special weather statement, Jun 12, 3:46 PM EST, 1 hour 14 minutes before
FLZ038-122130-

SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
446 PM EDT THU JUN 12 2003

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WESTERN FLAGLER
COUNTY FOR SMALL HAIL AND GUSTY WINDS OF 45 TO 55 MPH VALID UNTIL
530 PM EDT...

AT 446 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER WESTERN FLAGLER
COUNTY...OR ABOUT 15 MILES SOUTHEAST OF PALATKA...MOVING NORTHEAST
AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND ANDALUSIA THROUGH 530 PM EDT. HAIL UP TO ONE HALF INCH
IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF
45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

DEESE
Special weather statement, Jun 12, 3:46 PM EST, 1 hour 14 minutes before
FLZ038-122130-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
446 PM EDT THU JUN 12 2003

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WESTERN FLAGLER
COUNTY FOR SMALL HAIL AND GUSTY WINDS OF 45 TO 55 MPH VALID UNTIL
530 PM EDT...

AT 446 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER WESTERN FLAGLER
COUNTY...OR ABOUT 15 MILES SOUTHEAST OF PALATKA...MOVING NORTHEAST
AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND ANDALUSIA THROUGH 530 PM EDT. HAIL UP TO ONE HALF INCH
IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF
45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

DEESE
Special weather statement, Jun 12, 3:58 PM EST, 1 hour 2 minutes before
GAZ165-122145-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
458 PM EDT THU JUN 12 2003

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WESTERN CAMDEN
COUNTY FOR SMALL HAIL AND GUSTY WINDS OF 45 TO 55 MPH VALID UNTIL
545 PM EDT...

AT 458 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 15 MILES SOUTHWEST OF
WOODBINE...OR ABOUT 15 MILES WEST OF KINGSLAND...MOVING NORTH AT 10
MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS
AROUND WOODBINE THROUGH 545 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

DEESE
Special weather statement, Jun 12, 4:00 PM EST, 1 hour before
FLZ032-033-037-122130-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
500 PM EDT THU JUN 12 2003

...SIGNIFICANT WEATHER ALERT FOR PUTNAM COUNTY...

AT 500 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 15 MILES SOUTHWEST OF
PICOLATA...OR ABOUT 12 MILES NORTHWEST OF PALATKA...MOVING NORTHEAST
AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND PICOLATA...GREEN COVE SPRINGS...SWITZERLAND AND FRUIT
COVE THROUGH 530 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

TRABERT
Special weather statement, Jun 12, 4:00 PM EST, 1 hour before
FLZ032-033-037-122130-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
500 PM EDT THU JUN 12 2003

...SIGNIFICANT WEATHER ALERT FOR PUTNAM...CLAY AND ST JOHNS
COUNTIES...

AT 500 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 15 MILES SOUTHWEST OF
PICOLATA...OR ABOUT 12 MILES NORTHWEST OF PALATKA...MOVING NORTHEAST
AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND PICOLATA...GREEN COVE SPRINGS...SWITZERLAND AND FRUIT
COVE THROUGH 530 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

TRABERT
Special weather statement, Jun 12, 4:33 PM EST, 27 minutes before
FLZ032-033-037-122215-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
533 PM EDT THU JUN 12 2003

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR PUTNAM...SOUTHERN
CLAY AND WESTERN ST. JOHNS COUNTIES FOR SMALL HAIL AND GUSTY
WINDS OF 45 TO 55 MPH VALID UNTIL 615 PM EDT...

AT 533 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED JUST NORTH OF
PALATKA...MOVING NORTHEAST AT 10 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND BOSTWICK...PICOLATA AND
BAKERSVILLE THROUGH 615 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

DEESE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Putnam

When
June 12, 5:00 PM EST
Where
Putnam County, 7 mi W of Interlachen
Reported by
EMERGENCY MANAGER
Coordinates
29.609, -81.744 (the zone’s center; the record gives no point)

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2003Every state in 2003This day in weather historyWarnings in Florida, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5359511.